Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Wilmington, OH

July 20, 2025Owen County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jul 20, 2025, 10:44 PM EDT for Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2025, 10:44 PM EDT (02:44 UTC)
Expired
Jul 21, 2025, 1:45 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Owen County, KY

The radar

The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:34 PM EDT, 9 hours 10 minutes earlier.

Area forecast discussion, Jul 20, 1:34 PM EDT, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
134 PM EDT Sun Jul 20 2025

.SYNOPSIS...
An upper level disturbance moving through the Ohio Valley will bring
occasional showers and thunderstorms to the area tonight into
Monday. A warming trend will develop through mid week as high
pressure builds into the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
A remnant MCS is progressing east into northern portions of our area
early this afternoon. The airmass across much of our area is fairly
grunged out at the moment so generally expect this to remain sub
severe. The question for later this afternoon into early evening will
be how much we will recover in the wake of this first wave of pcpn
as a second mid level short wave is forecast to move across the mid
Ohio Valley through early evening.

Better instabilities currently just to our southwest may be able to
advect up into at least southwest/southern portions of our area
through late afternoon/early evening and several of the hi-res
models are suggesting fairly widespread redevelopment across
southern portions of our area. With PWs near/possibly in excess of 2
inches, torrential rainfall can be expected with the stronger storms
and the potential for flash flooding will exist with any training
storms. Meanwhile, deep layer shear is also forecast to increase in
the 21Z to 00Z time frame and this will support at least a low end
severe threat, mainly along and south of where the
boundary/instability gradient sets up. The main threat will be
damaging winds but it will also be tough to rule out an isolated
tornado near the boundary.

There is some uncertainty in the hi-res models as we head into the
overnight hours with the potential and locations of any additional
redevelopment of showers and thunderstorms. These would likely be
more elevated so the main threat would be locally heavy rainfall,
with the best chance for this again being across our southern areas
in the vicinity of the boundary. Lows tonight will range from the mid
60s in the far north to the lower 70s in the south.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Pcpn chances will continue across mainly our south into Monday as
the boundary sags slowly off to our south through the day. Some
drier/cooler air will try to advect in from the northeast with highs
on Monday mostly in the lower 80s. Lows Monday night will range from
the upper 50s in the northeast to the mid 60s in the southwest.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A mid/upper level ridge over the mid and lower Mississippi Valley on
Tuesday will expand northeastward into the Ohio Valley
Wednesday through Thursday. With increasing heights, we will see a
warming trend through mid week. Highs on Tuesday will be in the low
to mid 80s, increasing to highs by Thursday mostly in the lower 90s.
While it will be tough to rule out a few diurnally driven
showers/thunderstorms each day, we should remain generally dry
through this period. With dewpoints into the 70s, some afternoon
heat indicies of around 100 degrees will be possible as we get into
mid to late in the week.

Mid level energy moving through the Great Lakes will help flatten
out the ridge heading into the weekend, with a transition back to
more of west to northwest flow patten aloft. This will lead to some
better chances for showers and thunderstorms through the second half
of the long term period Highs will be in the upper 80s to around 90
degrees Friday through Sunday.

&&

.AVIATION /15Z SUNDAY THROUGH FRIDAY/...
The remnant convective complex will push east and mainly affect the
northern TAF sites over the next couple of hours. Fairly widespread
MVFR cigs are lingering across our area early this afternoon but
these should gradually lift up into VFR as we head through late
afternoon into early evening. Meanwhile, showers and thunderstorms
are expected to redevelop/become more widespread as we head through
late afternoon and into this evening as additional mid level energy
moves through the Ohio Valley. MVFR to locally IFR conditions will be
possible with the stronger storms through this evening, especially
at the southern TAF sites. More widespread ares of MVFR to IFR
stratus will then develop later tonight and linger into Monday
morning.

OUTLOOK...Thunderstorms possible Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Monday morning for OHZ042-051-053>055-060>065-
     070>074-077>082-088.
KY...Flood Watch through Monday morning for KYZ089>100.
IN...Flood Watch through Monday morning for INZ050-058-059-066-073>075-
     080.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGL
Hazardous weather outlook, Jul 20, 3:39 AM EDT, 19 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
339 AM EDT Sun Jul 20 2025

OHZ026-034-035-043>046-052-056-210745-
Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-Champaign-Licking-
339 AM EDT Sun Jul 20 2025

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values will be around 100 on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053>055-060>065-
070>074-077>082-088-210745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Darke-Miami-Clark-Madison-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
339 AM EDT Sun Jul 20 2025

...FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Severe weather will be possible this afternoon into tonight with
damaging winds, isolated tornadoes, and flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Heat index values will be around 100 on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon.

In the hours before

Local storm report, Jul 20, 7:57 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
757 PM EDT Sun Jul 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Dmg     2 SSW Edgewood          38.98N 84.58W
07/20/2025                   Kenton             KY   Trained Spotter

            Reports large branch down at Circlewood
            Drive. Possible tornado. Time estimated from
            RADAR.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:22 PM EDTAreal Flood AdvisoryILNHamilton6 hr
Jul 20, 8:30 PM EDTSevere Thunderstorm WarningILNGrant, Pendleton45 min
Jul 20, 9:00 PM EDTAreal Flood AdvisoryILNBracken, Gallatin, Grant, Pendleton, Robertson6 hr
Jul 20, 10:12 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen6 hr
Jul 21, 1:55 AM EDTAreal Flood WarningILNOwen2 hr
Jul 20, 9:39 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.